Hail, Marion
- When
- April 11, 1:00 PM CST
- Where
- Marion County, Bear Creek
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -87.700
Supercell thunderstorms developed in the afternoon and evening hours, producing severe weather that included tornadoes and very large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Supercell thunderstorms developed in the afternoon and evening hours, producing severe weather that included tornadoes and very large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 11, 9:19 AM CST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1019 AM CDT WED APR 11 2007 .UPDATE...FOR PUBLIC DISCUSSION. && .DISCUSSION... DID A QUICK UPDATE TO REFLECT THE CURRENT RADAR AND TEMPERATURE TRENDS. AT 15Z THE COLD FRONT IS ALONG THE MISSISSIPPI RIVER AND SHOWERS WITH ISOLATED THUNDERSTORMS HAVE BEGUN TO MOVE INTO NORTHWEST ALABAMA. THE RAIN HAS BEEN MOVING INTO CENTRAL ALABAMA A BIT QUICKER SO HAVE ADJUSTED THE GRIDS AND FORECAST FOR THIS. SKIES ARE STILL CLOUDY AREA WIDE AND IT WILL TAKE SOME TIME FOR BREAKS TO OCCUR SO HAVE ADJUSTED THE SKI GRIDS TOO. DUE TO THE ABUNDANT CLOUDS TEMPERATURES HAVE NOT WARMED AS QUICKLY SO MADE SOME ADJUSTMENTS THERE AS WELL. && .AVIATION...12Z TAF DISCUSSION. MESSY DAY AT HAND...STARTING WITH LOW MVFR OR IFR CEILINGS AT ALL SITES THIS MORNING. NOT EXPECTING ANY IMPROVEMENT AHEAD OF SHOWERS AND THUNDERSTORMS THAT WILL BE APPROACHING FROM THE WEST. IN ADDITION TO PROLONGED IFR CONDITIONS TODAY...MAY SEE SEVERAL HOURS OF REDUCED VISIBILITY DUE TO THUNDERSTORMS...ESPECIALLY TCL, BHM, EET, AND ANB. EXPECT ISOLATED THUNDERSTORMS AT MGM AND TOI. WINDS WILL ALSO BE BREEZY OUT OF THE SOUTH...AFFECTING ANY EAST/WEST ORIENTED RUNWAYS. CEILINGS SHOULD FINALLY COME UP TO VFR BEHIND THE STORMS/FRONT DURING THE EVENING HOURS TONIGHT. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY ZONES 11>15...17...22>26 THROUGH 5 PM. && 80/81
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT WED APR 11 2007 ALZ011>015-017>050-121830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT WED APR 11 2007 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION HAS PLACED ALL OF CENTRAL ALABAMA IN A SLIGHT RISK AREA FOR SEVERE WEATHER. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF A MORE ORGANIZED LINE OF THUNDERSTORMS AND RAPIDLY SWEEP ACROSS THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY DAMAGING WINDS. IN GENERAL THESE STORMS WILL BE MOVING INTO A MORE STABLE AIRMASS...THUS A GENERAL WEAKENING TREND IS EXPECTED AS THEY MOVE FROM WEST TO EAST ACROSS THE STATE. ALL CONVECTION SHOULD MOVE INTO GEORGIA BY 03Z. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE FRIDAY NIGHT AND SATURDAY. A SQUALL LINE WILL DEVELOP TO THE WEST ON FRIDAY AND THEN MOVE INTO WESTERN ALABAMA DURING THE OVERNIGHT HOURS FRIDAY NIGHT. THE SQUALL LINE WITH EMBEDDED STRONG TO SEVERE THUNDERSTORMS WILL BE IN EASTERN ALABAMA BY MID-DAY. WITH THIS SQUALL LINE WE ARE ANTICIPATING HEAVY RAIN...DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED AS WE APPROACH THE WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATER TODAY AND WILL LIKELY BE NECESSARY LATE FRIDAY NIGHT INTO SATURDAY. JD/81
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 123 PM CDT WED APR 11 2007 ALZ011-111900- MARION- 123 PM CDT WED APR 11 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 200 PM CDT... AT 119 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WAS ENTERING INTO WESTERN MARION...MOVING EAST AT 40 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE.
The Columbus AFB radar (KGWX), 71 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
30 hail, 7 tornado, 4 funnel cloud, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Reported along US-78 and SR-44, north of Winfield.
A few trees were blown down in and around the city of Demopolis.
The hail covered the ground in spots.
The tornado touched down in the Bagley Community, on Tate Mill Road just northwest of CR 140. The tornado tracked east and lifted on Humber Road, just east of CR 140. Several windows were blown out of homes and automobiles. One 18-wheeler carrying a load was overturned. One office trailer was overturned. Several hardwood trees were either snapped off or uprooted. At least one of the trees fell on and damaged a home.
Reported near the courthouse in Brent.
Reported in the Village Springs Community along SR 75.
The tornado touched near the intersection of CR 36 and New Hope Village, just east of Randolph. The tornado then tracked east southeast for about a mile, before crossing into Chilton County. Several trees were either blown down or snapped off along the short path. One home was damaged by a fallen tree and one home suffered minor shingle damage.
The tornado, which began in Bibb County, was on the ground for about a tenth of a mile in Chilton County before it lifted. It produced only light damage in Chilton County.
Trees were blown down and shingles were blown off the roof.
Reported between Wetumpka and Elmore.
Observed along SR 14 and SR 143 near Elmore.
One porch was damaged and a bay window was blown out of a home due to hail.
One person was struck by lightning near Emerald Mountain. The person was working in a house under construction.
A brief tornado touched down near Ridgefield Drive in the New Bingham Community. The tornado caused minor damage to at least one home and knocked a few trees over.
A tornado touched down near the intersection of Lafayette Street and Fulton Street, on the northeast side of US Highway 280 in Dadeville. It then tracked east southeast for about 1 mile, and lifted just past the railroad tracks and Woodyard Street. At least three homes were damaged due to numerous uprooted trees. A lumber company had substantial damage to several metal sheds.
Reported in the Friendship Community.
The tornado touched down along County Road 10, about 4.5 northwest of the Warriorstand Community. It then tracked east southeast for over 9 miles across the remainder of eastern Macon County before crossing into Russell County. Hundreds of trees were either snapped off or blown over along the path.
The tornado crossed from Macon into Russell County just west of the intersection of AL 51 and Cowpen Road, and then lifted just east of AL 51. Numerous trees were snapped off and uprooted.
A swath of very large hail, some of it as big as grapefruits, fell across the eastern portion of Russell County, including the cities of Seale, Fort Mitchell, and Holy Trinity. The ground was covered with hail in several locations. At least 4 homes and 15 cars were damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyThe tornado archive for Alabama, 2007Warnings in Alabama, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29965, 29966, 29967, 29968, 29969, 29970, 29971, 29972, 29973, 29974, 29975, 29976, 29980, 29981, 29982, 29983, 29984, 30014, 29985, 29987, 29988, 29989, 29990, 29991, 29992, 29993, 29994, 29995, 29997, 29998, 29999, 30001, 30004, 30003, 30005, 30006, 30007, 30015, 30013, 30008, and more.